Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 7, 2007, 11:29 PM HST for Hawaii County, Hawaii. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2007, 11:29 PM HST (09:29 UTC)
- Expired
- Feb 8, 2007, 3:14 AM HST
- In force
- 4 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 080929 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1129 PM HST WED FEB 7 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH THURSDAY NIGHT... .STRONG WINDS ALOFT...ASSOCIATED WITH A STRONG JET STREAM LOCATED JUST NORTH OF THE ISLANDS...WILL AFFECT THE UPPER SLOPES AND SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ028-081415- /O.NEW.PHFO.WI.Y.0009.070208T0929Z-070209T1600Z/ BIG ISLAND SUMMITS- 1129 PM HST WED FEB 7 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. SOUTHWEST TO WEST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS...THROUGH THURSDAY NIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
1 follow-up statement
000 WWHW70 PHFO 081314 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 AM HST THU FEB 8 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS ALOFT...ASSOCIATED WITH A STRONG JET STREAM LOCATED JUST NORTH OF THE ISLANDS...WILL AFFECT THE UPPER SLOPES AND SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ028-090215- /O.UPG.PHFO.WI.Y.0009.000000T0000Z-070209T1600Z/ /O.NEW.PHFO.HW.W.0004.070208T1314Z-070209T1600Z/ BIG ISLAND SUMMITS- 314 AM HST THU FEB 8 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH...WITH HIGHER GUSTS...THROUGH TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 7, 8:30 PM HST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 7, 8:30 PM HST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED FEB 7 2007 .SYNOPSIS...A WEAKENING COLD FRONT WILL CONTINUE TO BRING OVERCAST SKIES AND LIGHT SHOWERS TO THE ISLANDS FROM KAUAI TO MAUI OVERNIGHT...AND WILL EVENTUALLY SPREAD TO THE BIG ISLAND BY THURSDAY. THIS FRONT WILL CONTINUE TO WEAKEN THROUGH FRIDAY...BUT CLOUDS ASSOCIATED WITH THE BOUNDARY WILL LINGER OVER THE ISLANDS FOR THE NEXT COUPLE OF DAYS. LIGHT TO MODERATE NORTHEAST WINDS WILL PREVAIL THROUGH THE WEEKEND...WHICH WILL KEEP MOST SHOWERS OVER WINDWARD AND MOUNTAIN AREAS. && .DISCUSSION...THE FRONTAL CLOUD BAND MOVING IN FROM THE NORTHWEST HAS SLOWED ITS FORWARD MOTION...AND HAS GOTTEN WIDER...OVER THE PAST 6 HOURS...WITH OVERCAST LOW CLOUD CEILINGS FROM KAUAI TO MAUI. RADAR IS DETECTING VERY LIGHT RAIN FALLING FROM THIS CLOUD FIELD...SO ALTHOUGH OUR CURRENT POP FORECAST IS RATHER HIGH...RAINFALL ACCUMULATIONS ARE EXPECTED TO BE VERY LOW. IN THE ALENUIHAHA CHANNEL...A NARROW ROPE CLOUD NEAR THE SOUTH EDGE OF THE CLOUD BAND HAS WEAKENED...BUT MANAGED TO PRODUCE THE HEAVIEST RAINFALL ASSOCIATED WITH THE FRONT. THE FRONT IS VERY SHALLOW...WITH WEST WINDS JUST ABOVE THE NORTH TO NORTHEAST WINDS BEING OBSERVED AT THE SURFACE...WITH THESE WEST WINDS APPROACHING ADVISORY SPEEDS OVER THE BIG ISLAND SUMMITS ON THURSDAY. THE SHALLOW NATURE OF THE FRONT MEANS THAT ITS MOISTURE WILL BE SLOW IN DEPARTING THE ISLANDS...AND IT IS EXPECTED TO LINGER OVER THE ISLANDS THROUGH THE WEEKEND. WITH THE LOW LEVEL FLOW VEERING TO THE NORTHEAST OVER THE NEXT 24 HOURS...MOST OF THE LIGHT RAIN ASSOCIATED WITH THE FRONT WILL BEGIN TO FAVOR NORTH AND EAST FACING SLOPES AND SHORES THROUGH THE WEEKEND. LATER IN THE WEEKEND... LOWERING MID LEVEL HEIGHTS AND TEMPS WILL LEAD TO A SLIGHT DESTABILIZATION OF THE ISLAND ATMOSPHERE...AND MODELS ARE SUGGESTING A CONTINUED WET TRADE PATTERN INTO EARLY NEXT WEEK. A MODERATELY STRONG SURFACE HIGH WILL BUILD NORTH OF THE ISLANDS THROUGH SUNDAY...SUPPLYING MODERATE NORTHEAST WINDS. THE HIGH WILL SLIDE EAST OF THE ISLANDS NEXT WEEK...LEADING TO LIGHTER EAST TO SOUTHEAST WINDS TUESDAY AND WEDNESDAY. && .MARINE...A NEW NORTHWEST SWELL IS BUILDING AT BUOY 51001 THIS EVENING...AND IS EXPECTED TO RAISE SURF ABOVE THE WARNING LEVEL ALONG NORTH- AND WEST-FACING SHORES OF THE SMALLER ISLANDS BY THURSDAY MORNING. ALTHOUGH THIS SWELL WILL PRODUCE SURF ABOVE WARNING LEVELS...SIGNIFICANT COASTAL INUNDATION IS NOT EXPECTED... ESPECIALLY IN LIGHT OF THE FACT THAT THERE IS NO LARGE HIGH TIDE EXPECTED. THIS LARGE SWELL WILL PRODUCE COMBINED SEAS IN EXCESS OF 10 FEET IN MOST MARINE ZONES...MANDATING A SMALL CRAFT ADVISORY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH 4 PM FRIDAY. HIGH SURF WARNING FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH 4 PM FRIDAY. HIGH SURF ADVISORY FOR WEST-FACING SHORES OF THE BIG ISLAND THROUGH 4 PM FRIDAY. SMALL CRAFT ADVISORY EVENTUALLY IN EFFECT FOR ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL THROUGH 6 AM FRIDAY. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:39 PM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 36 hr |
| Feb 8, 3:14 AM HST | High Wind Warning | HFO | Hawaii | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.